+ Reply to Thread
Page 4 of 4 FirstFirst ... 2 3 4
Results 31 to 40 of 40
  1. #31
    Junior Member
    Join Date
    Dec 2012
    Posts
    17

    Default

    [QUOTE=BaldJerry;119873]I recently started antidepressants about 3 months ago. I have to say it has not effected my hair to the slightest. In fact my hair is getting thicker (thanks to experimental treatments). I think if people lose hair from pills is not in the MPB pattern and if you quit taking the pills it will all grow back. I think hairloss from these pills is rare and if it happens then just quit taking the pills!

    Atticus:

    I have been on antidepressants and have experienced no hair loss. I just asked the doc what meds had the least amount of side effects, including balding and weight gain. It's been years now. I am in perfect health, and I feel better about life. Therapy helped as well.

  2. #32
    Junior Member
    Join Date
    Dec 2012
    Posts
    17

    Default

    Quote Originally Posted by Woodyy View Post
    I really can't tell if you and Highlander are trolling. The thing is your whole perspective on life is pretty much how I view it. I don't think I can be truly happy with myself unless I know I've maximised my potential aesthetically both facially and in my physique.

    There was a point back in November to mid-Feb where I was closest to this, I must have been closing in on 200 lbs at 10% BF, 1-2 more % off my BF and I'd have been happy. My hair was perfect, no signs of loss and I was genuinely happy with everything else.

    And then out of nowhere my hair starts falling out on February the 15th, I can pinpoint an exact date as to where it started which shows how sudden it was, I'd never even considered hairloss before, I didn't even know what regaine was nevermind finasteride and dutasteride. Now I think I know more about hairloss than I would have ever liked.

    Anyway, I don't even really know why I'm writing this, I can't even remember what this thread is about. All I know is we are all gonna make it brahs. I promise.

    Atticus:
    Do you happen to take roids?

  3. #33
    Senior Member
    Join Date
    Nov 2012
    Posts
    628

    Default

    Thanks for the comments, guys. I've decided against antidepressants and have convinced my parents why I shouldn't take them. I still think I may see a therapist, however.

  4. #34
    Senior Member
    Join Date
    Nov 2012
    Posts
    628

    Default

    Quote Originally Posted by Highlander View Post
    Stay safe, Aames. Please contact me on Skype ASAP. I'm worried about you.
    I will be on all day tomorrow, mate. Have been writing papers like a madman with finals drawing near. We have much to discuss.

  5. #35
    Senior Member
    Join Date
    Apr 2013
    Posts
    112

    Default

    Quote Originally Posted by Atticus View Post
    Atticus:
    Do you happen to take roids?
    I did, I think it's what caused my hairloss unless this was all just one massive coincidence which I very much doubt.

    It's not going to stop me taking them in the future I'm just going to take roids that have a very low androgenic profile.

  6. #36
    Senior Member
    Join Date
    Oct 2012
    Posts
    1,489

    Default

    Quote Originally Posted by Aames View Post
    I will be on all day tomorrow, mate. Have been writing papers like a madman with finals drawing near. We have much to discuss.
    I'm stayin in tomorrow night too. Would like to chat with you guys. Losing my sanity over this hair loss shit.

  7. #37
    Senior Member
    Join Date
    Dec 2012
    Posts
    229

    Default

    Psychology was one of my majors in college (double-majored), if that means anything. I'm surprised at the willingness of people to take SSRIs yet they are terrified of finasteride. I took a SSRI (Lexapro) about 5+ years ago for anxiety for only four months and I suffered a huge hit in my libido. To the point where I no longer cared about sex at all. It was terrifying, but also kind of nice, lol. Got off of it and I was back to "normal" in a few months. I would recommend cognitive therapy over drug treatment in the beginning. I believe going the medicinal route should be the last resort (unless you are severely depressed). After studying clinical psych in college you find out that they really don't have a grasp on how these drugs work. Furthermore, they typically only work well on patients with severe depression, not milder forms. Pretty crazy how placebo managed to work 33% of the time.

    A study in the Journal of the American Medical Association says that SSRI's like Paxil and Prozac are no more effective in treating depression than a placebo pill. That means they are 33 per cent effective, which is the percent of patients who will respond well to a sugar pill. The article goes on to say that although SSRI's are effective to some degree in treating severe depression they don't have any effect on the routine type of depressions they are most often used to treat. The take-home message is--don't take SSRI's if you have normal, mild, or routine depression. It's a waste of money, and the drugs have serious side-effects including loss of sexual drive.

    Initial studies found sexual side effects not significantly different from placebo, but since these studies relied on unprompted reporting, the frequency was probably underestimated. In more recent studies, doctors have specifically asked about sexual difficulties, and found that they are present in between 17% and 41%[32][33] of patients, although the lack of placebo control in these studies means they are likely underestimates. This is because release of extracellular concentrations of serotonin in the brain decreases dopamine and norepinephrine leading to erectile and/or sexual dysfunction.

  8. #38
    Senior Member
    Join Date
    Dec 2012
    Posts
    229

    Default

    Quote Originally Posted by Highlander View Post
    I lol'd.

    Same situation I'm in basically. Just go in there and act depressed, let him give you the meds, but don't take them. Then over the space of a few weeks gradually pretend you're getting better until you're 'cured'.

    But for the love of God don't take the medication. Psychs aren't even scientists. They don't know what the **** they're doing. It will turn you into a bald zombie.
    A lot of my psychology professors had medical degrees. I'm pretty sure psychiatrists (not psychologists) in the U.S. must receive their M.D. followed by a four year residency. So 12 years of schooling if you add it all up. That being said a lot of them over-prescribe psych meds which is sad.

  9. #39
    Senior Member
    Join Date
    Nov 2012
    Posts
    628

    Default

    Quote Originally Posted by akai View Post
    A lot of my psychology professors had medical degrees. I'm pretty sure psychiatrists (not psychologists) in the U.S. must receive their M.D. followed by a four year residency. So 12 years of schooling if you add it all up. That being said a lot of them over-prescribe psych meds which is sad.
    Good post above. Yeah, it is pretty crazy. Two years ago, I walked into a psychiatrist's office for the first time and walked out with a prescription for an SSRI, anti-anxiety med, and Ambien.

  10. #40
    Senior Member
    Join Date
    Dec 2012
    Posts
    229

    Default

    Quote Originally Posted by Aames View Post
    Good post above. Yeah, it is pretty crazy. Two years ago, I walked into a psychiatrist's office for the first time and walked out with a prescription for an SSRI, anti-anxiety med, and Ambien.
    That is quite the ****tail. I'm guessing the anti-anxiety med was a benzodiazepine. Be very, very careful with those. After I quit my SSRI I took Klonopin for anxiety for 6 months. I was on the lowest dose and prescribed to take it 3 times per day. I took it once before bed and rarely ever twice a day. Once I realized the long-term side effects involved I quit the drug. Everything was fine until two weeks later and I was hit with hellish withdrawal symptoms for a good three weeks. Some people can have these symptoms for years and some can die from the withdrawal if they're on high doses. After a little research online I found out that it's basically universally agreed that this is the worst type of drug to withdrawal from. Never again. I could only imagine what it'd be like getting off the ****tail you were prescribed if you were to take it for a prolonged period of time. It's scary how easily doctors will shell out serious meds like this to someone after a simple evaluation.

Similar Threads

  1. Antidepressants and Hair loss
    By Peggie3 in forum Introduce Yourself & Share Your Story
    Replies: 2
    Last Post: 02-12-2013, 12:54 AM
  2. Replies: 0
    Last Post: 01-14-2010, 05:20 PM
  3. Replies: 0
    Last Post: 08-06-2009, 07:40 PM
  4. Dealing With Hair Loss and My Concerns For The Future | Mike?s Hair Loss Story
    By tbtadmin in forum The Bald Truth: Show Archives
    Replies: 0
    Last Post: 11-21-2008, 01:41 PM
  5. Replies: 0
    Last Post: 10-29-2008, 03:18 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

My story
Today 01:50 PM
by MWA97
Last Post By MWA97
Today 02:09 PM
Dr. Rahal, 3088 Grafts , FUT
Today 08:50 AM
Today 08:50 AM
Anyone tried this site?
04-03-2017 02:38 AM
Last Post By Rashid Azar
Today 07:05 AM